Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 218, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 12, 2005, 5:57 PM CST for Fulton County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 5:57 PM CST (23:57 UTC)
- Expired
- Jan 12, 2005, 6:45 PM CST
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Fulton County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 4:55 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 397 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 122357
SVRILX
ILC057-130045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
556 PM CST WED JAN 12 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 645 PM CST
* AT 553 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VERMONT...OR ABOUT 14 MILES
SOUTHEAST OF MACOMB...AND WAS MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA
ST. DAVID
FAIRVIEW
LONDON MILLS
CANTON
OTHER LOCATIONS IN THE WARNING INCLUDE...SMITHFIELD...TABLE GROVE...
BRYANT...DUNFERMLINE...ELLISVILLE...IPAVA...MARIETTA...NORRIS...FIATT
AND BERNADOTTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS OF 60 TO 70 MPH...UP TO 1 INCH
DIAMETER HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4035 9066 4024 9048 4053 8987 4072 9005
4071 9039
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:17 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 12, 3:17 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CST WED JAN 12 2005 .DISCUSSION...MAIN FORECAST ISSUE IN THE SHORT TERM CONTINUES TO THE BE AMOUNT OF RAIN POSSIBLE TONIGHT. BEYOND TONIGHT...QUIET AND VERY COLD WEATHER TO PREVAIL OVER THE REGION. SHORT TERM...TONIGHT THROUGH SATURDAY... 12Z ETA AND GFS ARE VERY SIMILAR IN TIMING OF THE FRONTAL BOUNDARY THROUGH THE STATE TONIGHT...THOUGH 18Z ETA SLOWED DOWN THE SPEED OF THE FRONT A LITTLE. WILL GO WITH A BLEND OF THE TWO MODELS. FOR TONIGHT...PWS ARE IN EXCESS OF AN INCH...WITH TREMENDOUS LIFT ASSOCIATED WITH THE FRONTAL PASSAGE...SO SHOULD SEE QPF AMOUNTS BETWEEN 1 AND 2 INCHES OVER THE ENTIRE CWA. FLOOD WATCH TO REMAIN IN EFFECT FOR TONIGHT FOR ALL OF THE CWA. ALSO...LI/S NEAR ZERO OVER AREA THIS EVENING AS WELL AS STEEP LAPSE RATES. HOWEVER... STRONG INVERSION TO REMAIN IN CONTROL OF A LARGE PORTION OF THE CWA...DESPITE WARM SFC TEMPS. SO ANY SEVERE WOULD BE ISOLATED IN NATURE. SPC HAS REMOVED ALL OF CWA OUT OF SLIGHT RISK FOR TONIGHT. ON ANOTHER NOTE...STRONG WINDS ALOFT ARE BEGINNING TO MIX DOWN FOR OUR SOUTHEASTERN COUNTIES AS INVERSION HAS WEAKENED IN THIS AREA. SO WILL SEE WINDS INCREASE TONIGHT...WITH GUSTS TO NEAR 45 MPH. WILL ISSUE A WIND ADVISORY FOR AREAS ALONG AND SOUTH OF I-70 FROM 6 PM TO 4 AM. INITIALLY THERE WAS SOME CONCERN ABOUT A MIX OF RAIN AND SNOW... CHANGING TO ALL SNOW IN OUR NORTHERN COUNTIES TONIGHT. COLD AIR WILL BE SLOW TO FILTER INTO THE REGION...AS 850 TEMPS REMAIN ABOVE ZERO THROUGH 12Z...SO BACKED OFF ON MENTION OF MIXED PCPN...EXCEPT FOR AREAS ALONG AND NORTHWEST OF THE ILLINOIS RIVER AFTER 09Z. PCPN TO COME TO AN END ON THURSDAY AS FRONT EXITS CWA BY 15Z... TAKING ALL OF THE MOISTURE AND LIFT WITH IT. LITTLE OR NO ACCUMULATION IS EXPECTED BEFORE THE SNOW COMES TO AN END AROUND NOON...FOR AREAS ALONG AND WEST OF I-57. EAST OF I-57...SHOULD ONLY SEE RAIN BEFORE ENDING AROUND NOON AS WELL. OTHERWISE...JUST EXPECT FALLING TEMPS THROUGHOUT THE DAY. BITTERLY COLD WEATHER TO PREVAIL THURSDAY NIGHT THROUGH SATURDAY...WITH DAYTIME HIGHS IN THE TEENS AND LOWER 20S AND OVERNIGHT LOWS IN THE SINGLE DIGITS. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY... FOR THE EXTENDED PERIOD...NO MAJOR CHANGES MADE AS HIGH PRESSURE BUILDS IN THE REGION. DID KEEP MENTION OF A CHANCE OF LIGHT SNOW SUNDAY AND ADDED MENTION FOR SUNDAY NIGHT AS SYSTEM UNDER CUTS THE HIGH. OTHERWISE...TEMPS TO SLOWLY MODERATE FOR THE BEGINNING OF THE WORK WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH FOR ENTIRE FORECAST AREA TONIGHT. WIND ADVISORY FOR AREAS ALONG AND SOUTH OF I-70 FROM 6 PM TONIGHT TO 4 AM THURSDAY MORNING. && BYRD
Hazardous weather outlook, Jan 12, 10:55 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CST WED JAN 12 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1055 AM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAINFALL AND POTENTIAL FLOODING IS THE MOST SIGNIFICANT THREAT TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA WEST OF THE ILLINOIS RIVER BY MIDDLE EVENING AND THEN SWEEP EASTWARD ACROSS ILLINOIS AHEAD OF A STRONG COLD FRONT. ABUNDANT MOISTURE IS STREAMING NORTHWARD TODAY AHEAD OF THIS BOUNDARY. RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS HEAVY RAINFALL FALLING ON ALREADY SATURATED GROUND WILL LIKELY LEAD TO ANOTHER ROUND OF FLOODING. CREEKS AND RIVERS ACROSS THE REGION REMAIN AT OR ABOVE BANKFULL AND THIS ADDITIONAL RAIN WILL ONLY ADD TO THE FLOW. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... VERY COLD AIR WILL FILTER INTO THE REGION THURSDAY AND INTO THE WEEKEND. TEMPERATURES FALLING INTO THE SINGLE DIGITS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WINDCHILLS BELOW ZERO THURSDAY NIGHT AND FRIDAY MORNING NORTH OF INTERSTATE 72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:20 PM CST | Flash Flood Warning | ILX | Champaign, Christian, Edgar, Macon, Piatt, Vermilion | 120 days |
| Jan 12, 5:26 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.